Alert archive / Nebraska / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 161, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 6, 2020, 7:00 PM MDT for Deuel County, Garden County, Nebraska. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2020, 7:00 PM MDT (01:00 UTC)
- Expired
- Jul 6, 2020, 7:45 PM MDT
- In force
- 45 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Deuel County, NE, Garden County, NE
The radar
The North Platte radar (KLNX), 167 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.0 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 450 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 2603 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
407
WUUS53 KLBF 070100
SVRLBF
NEC049-069-070145-
/O.NEW.KLBF.SV.W.0161.200707T0100Z-200707T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
700 PM MDT Mon Jul 6 2020
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Garden County in the Panhandle of Nebraska...
Western Deuel County in the Panhandle of Nebraska...
* Until 745 PM MDT.
* At 659 PM MDT, severe thunderstorms were located along a line
extending from 8 miles south of Alliance Airport to 10 miles
northwest of Lisco to Colton, moving east at 25 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Chappell, Oshkosh, Lisco, Crescent Lake National Wildlife Refuge,
Dogtown Flats, Intersection of Highway 27 and 9 Mile Road, Deer
Lake, Britton Lake, Richardson Lake, Miles Lake, Mumper, Mount
Vernon, Herman Lake, Adams Flats, Sugar Loaf Hill and Tralnor Lake.
This includes Interstate 80 in Nebraska between mile markers 78 and
94.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4201 10267 4200 10228 4163 10220 4100 10231
4101 10261 4139 10261 4140 10264 4174 10264
4177 10268
TIME...MOT...LOC 0059Z 268DEG 22KT 4192 10282 4162 10275 4113 10285
HAIL...0.88IN
WIND...60MPH
$$
Jurgensen1 follow-up statement
991
WWUS53 KLBF 070120
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
720 PM MDT Mon Jul 6 2020
NEC049-069-070145-
/O.CON.KLBF.SV.W.0161.000000T0000Z-200707T0145Z/
Garden NE-Deuel NE-
720 PM MDT Mon Jul 6 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT
FOR GARDEN AND WESTERN DEUEL COUNTIES...
At 720 PM MDT, severe thunderstorms were located along a line
extending from 8 miles south of Antioch to 7 miles southwest of
Crescent Lake National Wildlife Refuge to near Lodgepole, moving east
at 30 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Chappell, Oshkosh, Lisco, Crescent Lake National Wildlife Refuge,
Dogtown Flats, Intersection of Highway 27 and 9 Mile Road, Deer Lake,
Britton Lake, Richardson Lake, Miles Lake, Mumper, Mount Vernon,
Herman Lake, Adams Flats, Sugar Loaf Hill and Tralnor Lake.
This includes Interstate 80 in Nebraska between mile markers 78 and
94.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4201 10267 4200 10228 4163 10220 4100 10231
4101 10261 4139 10261 4140 10264 4174 10264
4177 10268
TIME...MOT...LOC 0120Z 263DEG 25KT 4194 10260 4166 10251 4112 10270
HAIL...0.88IN
WIND...60MPH
$$
JurgensenWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 5:28 PM MDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jul 6, 5:28 PM MDT, 1 hour 32 minutes before
Area Forecast Discussion...UPDATED National Weather Service North Platte NE 628 PM CDT Mon Jul 6 2020 .SHORT TERM...(This evening through Tuesday night) Issued at 344 PM CDT Mon Jul 6 2020 A frontal passage and weak mid-level shortwave will help to trigger some scattered thunderstorms across portions of northern Nebraska. For the most part, the best instability (CAPE over 2000 J/kg and the steepest lapse rates) will be just north of the the Nebraska border in southern South Dakota. Enough uncertainty exists in thunderstorm placement , though, that a few stronger or isolated severe storms could drift south and impact north central Nebraska. The main threats with these storms will be large hail, brief gusty winds, and brief heavy rainfall. Thunderstorms are expected to initiate across South Dakota by late afternoon and finally impact our area after 7pm CDT. Thunderstorms will gradually diminish over the overnight as they encounter a more stable airmass. Dry weather returns Tuesday morning before another round of thunderstorms are possible late Tuesday afternoon through the evening. These storms will be triggered by a surface trough and will impact mainly the eastern Panhandle and into portions of southwest Nebraska. Instability will be limited and confidence in mature thunderstorm development is low. Main concern with these storms will be strong wind gusts as storms quickly develop and dissipate before large hail can develop. Timing for thunderstorms will mainly be after 00Z and end by 06Z. .LONG TERM...(Wednesday through Monday) Issued at 344 PM CDT Mon Jul 6 2020 A better chance of thunderstorms arrives on Wednesday afternoon and into the evening as a cold front gets dragged across the northern Plains. Current guidance shows severe thunderstorms will impact much of the forecast area. Best times for thunderstorms will be between 1pm CDT and midnight CDT. Heavy rainfall and large hail is expected out of these storms initially. Strong winds will become more of a threat as the event evolves and thunderstorms move eastward. While this event looks very probable, there is still some uncertainty in the timing and location of strongest storms. This will be ironed out over the next couple forecasts. There is another chance for afternoon/evening thunderstorms on Thursday and Saturday, there is still plenty of uncertainty to warrant much more than low chance pops (30%) in the forecast at this time. Drier weather returns for Sunday as high pressure builds back into the area. Plenty of warm air advection into the region will keep surface temperatures in the 90s through the end of next week. The warmest temperatures will be across western and southwest Nebraska (mid 90s to low 100s) where the strongest warm air surge is expected. Elsewhere, temperatures remain in the low to mid 90s. Heat indices will still be close to reaching heat advisory criteria especially on Wednesday and Saturday. Will need to monitor this closely over the next couple days. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 628 PM CDT Mon Jul 6 2020 Isolated to scattered thunderstorm activity is expected across northern nebraska this evening and overnight affecting areas north of highway 2 until about 08z. The fate of the thunderstorm activity across the panhandle is uncertain at this time but likely would dissipate this evening (04z). Otherwise, VFR is expected across western and north central Nebraska. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Kulik LONG TERM...Kulik AVIATION...CDC
Hazardous weather outlook, Jul 6, 2:09 PM MDT, 4 hours 51 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 309 PM CDT Mon Jul 6 2020 NEZ004>010-022>029-035>038-056>059-069>071-094-072015- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 309 PM CDT Mon Jul 6 2020 /209 PM MDT Mon Jul 6 2020/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Isolated to scattered thunderstorms will affect parts of the Panhandle, Sandhills, and north central Nebraska. The greatest chances of severe storms will be north of Highway 20. The main hazards of these storms will be large hail, strong winds, and brief downpours that could lead to localized flooding. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Additional thunderstorm chances exist Tuesday evening in western Nebraska, mainly along and west of Highway 83, and Wednesday evening for the Sandhills and eastward. A few storms each evening may be severe with large hail and strong winds being the primary concerns. Storm chances will continue into Thursday and Friday, at this time severe weather chances remain uncertain. Near critical fire weather conditions are possible on Tuesday, with the combination of hot temperatures and low relative humidity expected. .SPOTTER INFORMATION STATEMENT... Please relay any information about observed severe weather to the NWS. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Meltzer/Gomez
In the hours before
Special weather statement, Jul 6, 5:22 PM MDT, 1 hour 38 minutes before
Special Weather Statement National Weather Service North Platte NE 622 PM CDT Mon Jul 6 2020 NEZ005-094-070015- Eastern Cherry NE-Western Cherry NE- 622 PM CDT Mon Jul 6 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CHERRY COUNTY UNTIL 715 PM CDT/615 PM MDT/... At 622 PM CDT/522 PM MDT/, Doppler radar was tracking a strong thunderstorm 7 miles west of Cody, or 22 miles southeast of Martin, moving east at 20 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Cody, Kilgore, Nenzel, Cody Lake and Eli. This includes Highway 20 between mile markers 147 and 176. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4274 10100 4289 10151 4300 10147 4300 10091 TIME...MOT...LOC 2322Z 285DEG 19KT 4297 10138 CDC
Local storm report, Jul 6, 6:03 PM MDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
703 PM CDT MON JUL 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 PM HAIL 11 SE ELI 42.82N 101.28W
07/06/2020 E1.50 INCH CHERRY NE PUBLIC
&&
JURGENSENSpecial weather statement, Jul 6, 6:05 PM MDT, 55 minutes before
Special Weather Statement National Weather Service North Platte NE 705 PM CDT Mon Jul 6 2020 NEZ010-029-070045- Wheeler NE-Holt NE- 705 PM CDT Mon Jul 6 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOLT AND NORTHEASTERN WHEELER COUNTIES UNTIL 745 PM CDT... At 705 PM CDT, Doppler radar was tracking a strong thunderstorm near Page, or 13 miles southeast of O'neill, moving east at 40 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... O'neill, O'Neill, Ewing, Chambers, Page, Inman, Knievels Corner and Goose Lake State Wildlife Management Area. This includes the following highways... Highway 20 between mile markers 303 and 328. Highway 281 between mile markers 159 and 189. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4217 9888 4255 9872 4249 9830 4198 9829 TIME...MOT...LOC 0005Z 287DEG 34KT 4234 9843 Jurgensen
Local storm report, Jul 6, 6:08 PM MDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
708 PM CDT MON JUL 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 9 SSW NENZEL 42.82N 101.18W
07/06/2020 E1.75 INCH CHERRY NE TRAINED SPOTTER
&&
CBROWNSpecial weather statement, Jul 6, 6:45 PM MDT, 15 minutes before
Special Weather Statement National Weather Service North Platte NE 745 PM CDT Mon Jul 6 2020 NEZ005-008-094-070130- Brown NE-Eastern Cherry NE-Western Cherry NE- 745 PM CDT Mon Jul 6 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHERRY AND NORTHERN BROWN COUNTIES UNTIL 830 PM CDT/730 PM MDT/... At 744 PM CDT/644 PM MDT/, Doppler radar was tracking strong thunderstorms along a line extending from 12 miles southwest of Norden to 6 miles south of Merritt Reservoir. Movement was southeast at 25 mph. Nickel size hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Johnstown, Brownlee, Wood Lake, Hofeld Lake, Moon Lake, Big Alkali Lake, Long Lake, Highway 83 crossing Goose Creek and Highway 83 crossing the North Loup River. This includes the following highways... Highway 20 between mile markers 211 and 241. Highway 97 between mile markers 103 and 112. Highway 83 between mile markers 162 and 199. PRECAUTIONARY/PREPAREDNESS ACTIONS... These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4242 9969 4211 10047 4256 10101 4279 10021 TIME...MOT...LOC 0044Z 312DEG 37KT 4273 10025 4255 10087 CDC
Special weather statement, Jul 6, 6:47 PM MDT, 13 minutes before
Special Weather Statement National Weather Service North Platte NE 747 PM CDT Mon Jul 6 2020 NEZ010-029-070130- Wheeler NE-Holt NE- 747 PM CDT Mon Jul 6 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOLT AND NORTHEASTERN WHEELER COUNTIES UNTIL 830 PM CDT... At 747 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles west of Clearwater, or 27 miles southeast of O'neill. This storm was nearly stationary. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Knievels Corner. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4196 9843 4225 9839 4224 9830 4196 9830 TIME...MOT...LOC 0047Z 339DEG 3KT 4214 9833 CDC
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 6:05 PM MDT | Special Weather Statement | LBF | Holt | 40 min |
| Jul 6, 6:45 PM MDT | Special Weather Statement | LBF | Brown | 45 min |
| Jul 6, 6:47 PM MDT | Special Weather Statement | LBF | Wheeler | 43 min |
| Jul 6, 6:55 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 50 min |
| Jul 6, 7:07 PM MDT | Special Weather Statement | LBF | Sheridan | 53 min |
| Jul 6, 7:17 PM MDT | Severe Thunderstorm Warning | LBF | Brown, Cherry | 28 min |
| Jul 6, 7:38 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Grant, Keith, Sheridan | 52 min |
| Jul 6, 7:48 PM MDT | Special Weather Statement | LBF | Brown | 42 min |
| Jul 6, 8:02 PM MDT | Special Weather Statement | LBF | Deuel | 43 min |
| Jul 6, 8:20 PM MDT | Special Weather Statement | LBF | Brown | 40 min |
| Jul 6, 8:21 PM MDT | Special Weather Statement | LBF | Arthur, Grant, Hooker, Keith, McPherson | 39 min |
| Jul 6, 8:50 PM MDT | Special Weather Statement | LBF | Arthur, Hooker, McPherson | 40 min |
| Jul 6, 8:51 PM MDT | Special Weather Statement | LBF | Keith, Perkins | 39 min |
| Jul 6, 8:53 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Garfield, Loup, Rock | 37 min |
| Jul 6, 9:31 PM MDT | Special Weather Statement | LBF | Garfield | 44 min |
| Jul 6, 10:15 PM MDT | Special Weather Statement | LBF | Logan, Thomas | 45 min |
| Jul 6, 10:42 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan | 48 min |
| Jul 6, 11:00 PM MDT | Special Weather Statement | LBF | Logan | 30 min |
| Jul 6, 11:09 PM MDT | Special Weather Statement | LBF | Lincoln | 21 min |
| Jul 6, 11:30 PM MDT | Special Weather Statement | LBF | Keya Paha | 30 min |
| Jul 6, 11:32 PM MDT | Special Weather Statement | LBF | Logan | 43 min |
| Jul 6, 11:47 PM MDT | Severe Thunderstorm Warning | LBF | Boyd, Keya Paha | 58 min |
| Jul 7, 12:18 AM MDT | Severe Thunderstorm Warning | LBF | Boyd, Holt, Keya Paha, Rock | 42 min |
| Jul 7, 12:59 AM MDT | Severe Thunderstorm Warning | LBF | Boyd, Holt, Rock | 61 min |
| Jul 7, 1:33 AM MDT | Special Weather Statement | LBF | Boyd | 27 min |
| Jul 7, 1:58 AM MDT | Special Weather Statement | LBF | Antelope | 17 min |
| Jul 7, 4:26 PM MDT | Special Weather Statement | LBF | Sheridan | 49 min |
| Jul 7, 4:56 PM MDT | Special Weather Statement | LBF | Sheridan | 64 min |
| Jul 7, 5:57 PM MDT | Special Weather Statement | LBF | Sheridan | 63 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.